zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A new method for a class of linear variational inequalities. (English) Zbl 0813.49009

The author considers a class of linear variational inequalities of the form

uΩ(ν-u) T (Mu+q)0,forallνΩ,

where M is a positive semidefinite matrix, q n and Ω n is a closed convex set. A new iteration scheme for the numerical solution of this problem is given. Each iteration of this method consists only of a projection to a convex set and two matrix-vector multiplications.

49J40Variational methods including variational inequalities
90C33Complementarity and equilibrium problems; variational inequalities (finite dimensions)
65K10Optimization techniques (numerical methods)
[1]R.E. Bruck, ”An iterative solution of a variational inequality for certain monotone operators in Hilbert space,”Bulletin of the American Mathematical Society 81 (1975) 890–892. · Zbl 0332.49005 · doi:10.1090/S0002-9904-1975-13874-2
[2]P.G. Ciarlet,Introduction to Matrix Numerical Analysis and Optimization, Collection of Applied Mathematics for the Master’s Degree (Masson, Paris, 1982).
[3]R.W. Cottle and G.B. Dantzig, ”Complementary pivot theory of mathematical programming,”Linear Algebra and Its Applications 1 (1968) 103–125. · Zbl 0155.28403 · doi:10.1016/0024-3795(68)90052-9
[4]S. Dafermos, ”An iterative scheme for variational inequalities,”Mathematical Programming 26 (1983) 40–47. · Zbl 0506.65026 · doi:10.1007/BF02591891
[5]S.C. Fang, ”An iterative method for generalized complementarity problems,”IEEE Transactions on Automatic Control AC 25 (1980) 1225–1227. · Zbl 0483.49027 · doi:10.1109/TAC.1980.1102537
[6]P.T. Harker and J.S. Pang, ”A damped-Newton method for the linear complementarity problem,”Lectures in Applied Mathematics 26 (1990) 265–284.
[7]B.S. He ”A projection and contraction method for a class of linear complementarity problems and its application in convex quadratic programming,”Applied Mathematics and Optimization 25 (1992) 247–262. · Zbl 0767.90086 · doi:10.1007/BF01182323
[8]M. Kojima, S. Mizuno and A. Yoshise, ”A polynomial-time algorithm for a class of linear complementarity problems,”Mathematical Programming 44 (1989) 1–26. · Zbl 0676.90087 · doi:10.1007/BF01587074
[9]C.E. Lemke, ”Bimatrix equilibrium points and mathematical programming,”Management Science 11 (1965) 681–689. · Zbl 0139.13103 · doi:10.1287/mnsc.11.7.681
[10]C.E. Lemke and J.T. Howson, ”Equilibrium points of bimatrix games,”SIAM Review 12 (1964) 45–78.
[11]D.G. Luenberger,Introduction to Linear and Nonlinear Programming (Addison-Wesley, Reading, MA, 1973).
[12]O.L. Mangasarian, ”Solution of symmetric linear complementarity problems by iterative methods,”Journal of Optimization Theory and Applications 22 (1979) 465–485. · Zbl 0341.65049 · doi:10.1007/BF01268170
[13]S. Mizuno, ”A new polynomial time algorithm for a linear complementarity problems,”Mathematical Programming 56 (1992) 31–43. · Zbl 0769.90077 · doi:10.1007/BF01580891
[14]J.S. Pang and D. Chan, ”Iterative methods for variational and complementarity problems,”Mathematical Programming 24 (1982) 284–313. · Zbl 0499.90074 · doi:10.1007/BF01585112
[15]J.S. Pang, ”Variational inequality problems over productsets: applications and iterative methods,”Mathematical Programming 31 (1985) 206–219. · Zbl 0578.49006 · doi:10.1007/BF02591749